I notice that i have tremors in my hands Iam21 years old
29 Sep 2013
Treatment of Essential tremor
Treatment may not be needed unless the tremors interfere with your daily activities or cause embarrassment.
For tremors made worse by stress, try techniques that help you relax. For tremors of any cause, avoid caffeine and get enough sleep.
For tremors caused or made worse by a medication, talk to your doctor about stopping the drug, reducing the dosage, or switching. Do NOT change or stop medications on your own.
Severe tremors may make it harder to do daily activities. You may need help with these activities. Devices may help with everyday activities, such as:
Buying clothes with Velcro fasteners, using button hooks
Cooking or eating with utensils that have a larger handle
Using straws to drink
Wearing slip-on shoes and using shoehorns
MEDICINES FOR TREMOR
Medicines may help relieve symptoms. The most commonly used drugs include:
Propranolol, a beta blocker
Primidone, a drug used to treat seizures
The drugs can have side effects.
Propranolol may cause fatigue, stuffy nose, or slow heart beat, and may make asthma worse
Primidone may cause drowsiness, problems concentrating, nausea, and problems with walking, balance, and coordination.
Other medications that may reduce tremors include:
Antiseizure drugs such as gabapentin and topiramate
Mild tranquilizers such as alprazolam or clonazepam
Blood pressure drugs called calcium-channel blockers such as flunarizine and nimodipine
Botox injections, given in the hand, have been used to reduce tremors by weakening local muscles.
In severe cases, surgery may be tried. This may include:
Focusing high-powered x-rays on a small area of the brain (stereotactic radiosurgery)
Implanting a stimulating device in the brain to signals the area that controls movement
29 Sep 2013
You refer to your hand tremors as Essential Tremors (ET). Have you had this condition diagnosed? There are treatments for ET. Treatment options depends on the severity of the condition. In mild ET which does not affect you undertaking normal daily activities is medical monitored and one is advised to avoid things that makes it worse such as caffeine, fizzy drinks and stress. Moderate and Severe cases require medical treatment.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... years, and developing essential tremors?
1 answer • 4 Dec 2009
... with small head shakes. This is about the same time I switched from Armour thyroid to Synthyroid. A neurologist has labeled it Essential Tremors, ...
1 answer • 3 Feb 2012
I have essential tremors as did both my father and mother , she can barely feed herself now and apokyn was on the table but when she wasn't ...
1 answer • 13 Feb 2015
I was on Gabapentin and primidone but it isn't controlling my tremors when I eat or my chin shaking at times so my doctor prescribed Sinemet but ...
0 answers • 1 Aug 2015
... definitely makes my hands unusable. I have a personal disability policy. My prior occupation I ran a business. I currently took a job with less ...
0 answers • 9 Aug 2015